Hail, Archer
- When
- May 13, 6:44 PM CST
- Where
- Archer County, Scotland
- Measured
- 1.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 33.660, -98.470
Very moist air overspread much of northern Texas as a warm front moved north into Oklahoma. Thunderstorms developed and eventually moved into western North Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Very moist air overspread much of northern Texas as a warm front moved north into Oklahoma. An upper level disturbance moved through southern Kansas during the day, with a cold front moving into western Oklahoma by mid afternoon.Thunderstorms developed and eventually moved into western North Texas. One thunderstorm became severe, producing large hail. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 13, 5:00 PM CST, 1 hour 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 600 PM CDT TUE MAY 13 2008 .AVIATION... /00Z TAFS/ KSPS AND POSSIBLY KLAW ARE THE MOST LIKELY TAF SITES TO BE AFFECTED BY CONVECTION 01-12Z WEDNESDAY WITH THE CHANCES OF ADDITIONAL CONVECTION INCREASING AT KHBR/KLAW/KSPS AGAIN AFTER 12Z WEDNESDAY AS AN UPPER LOW NEARS THE AREA. OTHERWISE...MVFR TO POSSIBLY IFR CEILINGS MAY AFFECT KSPS/KLAW/KHBR 15-24Z WEDNESDAY AS ADDITIONAL RAIN GRADUALLY SATURATES THE LOWER LEVEL WITH MFVR VISIBILITIES ALSO POSSIBLE DUE TO RN AND BR. JAMES ------------------------- 225 PM CDT TUE MAY 13 2008 .DISCUSSION... COLD FRONT CONTINUES TO WORK SOUTHEAST THROUGH THE AREA ALTHOUGH THE FORWARD PROGRESS HAS SLOWED. LAPS ANALYSIS SHOWS INCREASING INSTABILITY AND WEAKENING CAP WHICH WILL LIKELY ALLOW SOME CONVECTION TO BEGIN HERE IN THE NEXT HOUR OR TWO. EXPECT CONVECTION TO BECOME MORE WIDESPREAD INTO THE EVENING HOURS NEAR AND SOUTHEAST OF THE FRONT AS UPPER JET NOSES INTO THE AREA OVER THE CWA. FRONT STALLS OVER SOUTHERN OKLAHOMA OR NORTH TEXAS OVERNIGHT IN RESPONSE TO SURFACE CYCLOGENESIS AS MAIN WAVE APPROACHES THE AREA. EXPECTED WIDESPREAD THUNDERSTORMS NEAR AND NORTH OF THE FRONTAL BOUNDARY AS THE UPPER TROUGH MOVES OVER THE PLAINS. AFTER INITIAL TROUGH MOVES BY... MODELS ARE SHOWING THE MEAN TROUGH REDEVELOPING JUST TO THE WEST AND IT THEN MOVING ACROSS THE AREA THURSDAY AND THURSDAY NIGHT. THIS KEEPS THE CHANCE OF RAIN LINGERING INTO THURSDAY... ALTHOUGH BY THIS TIME THE LOW LEVEL MOISTURE IS BEING PUSHED FARTHER SOUTH SO WILL KEEP POPS LOW. AFTER THIS MOVES THROUGH... UPPER TROUGH LINGERS IN THE MIDWEST THROUGH THE WEEKEND KEEPING THE AREA UNDER A NORTHWEST FLOW AND A GENERALLY DRY PATTERN. ECMWF SHOWS LARGE-SCALE FLOW PATTERN EVOLVING INTO A MORE ZONAL PATTERN EARLY IN THE NEXT WEEK WITH ANOTHER TROUGH DEVELOPING IN THE WEST TOWARD THE END OF THE FORECAST PERIOD... WHILE THE GFS /BOTH OPERATIONAL AND ENSEMBLE MEMBERS/ REINFORCE THE MIDWEST TROUGH AND KEEP THE AREA UNDER NORTHWEST FLOW. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 59 71 52 70 / 40 50 70 20 HOBART OK 57 70 50 69 / 50 60 50 20 WICHITA FALLS TX 63 77 56 72 / 60 50 50 10 GAGE OK 51 62 46 68 / 10 70 60 20 PONCA CITY OK 55 68 49 65 / 20 50 90 20 DURANT OK 67 81 63 72 / 60 50 60 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
255 PM CDT TUE MAY 13 2008
OKZ004>048-050>052-TXZ083>090-141200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
255 PM CDT TUE MAY 13 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE MODERATE RISK COVERS LOCATIONS EAST OF A LINE EXTENDING FROM
CHANDLER AND SHAWNEE...TO PAULS VALLEY AND DUNCAN...TO HENRIETTA
TEXAS. A SLIGHT RISK AREA SURROUNDS THE MODERATE RISK AND COVERS
LOCATIONS AS FAR WEST AS ENID...WEATHERFORD...AND LAWTON IN
OKLAHOMA...AND VERNON AND BENJAMIN IN TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM
UNTIL MIDNIGHT. THE MAIN HAZARD DURING THIS RANGE OF TIME WILL BE
VERY LARGE HAIL AND DAMAGING WINDS. A FEW TORNADOES WILL ALSO BE
POSSIBLE IN THE MODERATE RISK AREA. TOWARD AND AFTER MIDNIGHT...
THUNDERSTORMS WILL LIKELY EVOLVE INTO ONE OR MORE LINES AND CLUSTERS
WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WIND GUSTS CONTINUING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS FROM 4 PM
THROUGH TONIGHT.
DISCUSSION...
A COLD FRONT WILL BECOME STATIONARY NEAR OR JUST EAST OF THE
INTERSTATE-44 CORRIDOR...OR NEAR THE WESTERN EDGE OF THE MODERATE
RISK AREA. RECENT OBSERVATIONS INDICATE THAT THE CAP HAS WEAKENED
BUT IS NOT COMPLETELY ERODED. HOWEVER...CONVERGENCE ALONG A
PRE-FRONTAL TROUGH IS EXPECTED TO BE SUFFICIENT FOR AT LEAST
ISOLATED STORM DEVELOPMENT LATE THIS AFTERNOON. THE WIND AND THERMAL
PROFILES WILL BE SUFFICIENT FOR SUPERCELL THUNDERSTORMS... SOME OF
WHICH MAY BE LONG-LIVED AND SIGNIFICANT...AND PRODUCE EXTREMELY
LARGE AND DAMAGING HAIL. DAMAGING WINDS WILL BE A SECONDARY
CONCERN...WITH AN ATTENDANT THREAT OF TORNADOES IN THE MODERATE RISK
AREA WITH ANY SUPERCELLS THAT DEVELOP SIGNIFICANT DEVIANT MOTION.
LATER THIS EVENING...THE MENTIONED COLD FRONT IS EXPECTED TO MOVE
SOUTHWARD AND STALL AGAIN NEAR THE RED RIVER. STORM ORGANIZATION IS
EXPECTED TO BECOME MORE LINEAR NEAR THE COLD FRONT AT THIS TIME...
AND EVOLVE INTO A LARGE EAST AND SOUTHEAST MOVING COMPLEX. LARGE
HAIL...DAMAGING WINDS...AND FLASH FLOODING RAINS WILL REMAIN A
THREAT WITH ANY STORM COMPLEX INTO THE OVERNIGHT HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR THUNDERSTORMS SOUTH OF A LINE FROM HOBART
TO SEMINOLE ON WEDNESDAY AS A SLOW-MOVING UPPER-LEVEL STORM SYSTEM
MOVES FROM SOUTHERN NEW MEXICO INTO NORTH TEXAS. THIS WILL PROVIDE
INCREASING FAVORABLE WIND AND THERMAL STRUCTURES FOR A FEW SEVERE
THUNDERSTORMS.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL THAT MAY FORM ACROSS OKLAHOMA AND WESTERN NORTH TEXAS
WEDNESDAY THROUGH WEDNESDAY NIGHT COULD CAUSE FLOODING. A FLOOD
WATCH MAY BECOME NECESSARY FOR THIS AREA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
11SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 515 PM CDT TUE MAY 13 2008 OKZ026-132245- LINCOLN OK- 515 PM CDT TUE MAY 13 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM STROUD TO 5 MILES WEST OF SPARKS AT 515 PM CDT...MOVING NORTHEAST AT 23 MPH. SMALL HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE. BRIEF HEAVY RAIN IS ALSO LIKELY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN LINCOLN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MAXWELL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL STROUD 35.75N 96.66W
05/13/2008 E0.88 INCH LINCOLN OK EMERGENCY MNGR
&&
JPIKESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 534 PM CDT TUE MAY 13 2008 OKZ029-030-132300- POTTAWATOMIE OK-CLEVELAND OK- 534 PM CDT TUE MAY 13 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND AND POTTAWATOMIE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME SOUTHEASTERN OKLAHOMA CITY AT 534 PM CDT...MOVING NORTHEAST AT 19 MPH. SMALL HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE. BRIEF HEAVY RAIN WILL ALSO BE LIKELY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CLEVELAND AND POTTAWATOMIE COUNTIES...INCLUDING THE CITIES OF NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MAXWELL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
537 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 3 N MEEKER 35.55N 96.89W
05/13/2008 E0.88 INCH LINCOLN OK EMERGENCY MNGR
&&
JPIKESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 634 PM CDT TUE MAY 13 2008 TXZ089-132345- ARCHER TX- 634 PM CDT TUE MAY 13 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY. A SEVERE THUNDERSTORM WAS LOCATED IN NORTHWEST YOUNG COUNTY 5 MILES NORTHEAST OF ELBERT AT 634 PM CDT...MOVING NORTHEAST AT 33 MPH. THIS STORM WILL MOVE INTO SOUTHERN ARCHER COUNTY AND WILL BE CAPABLE OF PRODUCING LARGE HAIL. PEOPLE IN ARCHER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 721 PM CDT TUE MAY 13 2008 OKZ029-030-140045- POTTAWATOMIE OK-CLEVELAND OK- 721 PM CDT TUE MAY 13 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND AND POTTAWATOMIE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF TROUSDALE AT 721 PM CDT...MOVING EAST AT 22 MPH. SMALL HAIL AND HEAVY RAIN ARE LIKELY WITH THIS STORM. PEOPLE IN CLEVELAND AND POTTAWATOMIE COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MAXWELL
The Altus AFB radar (KFDR), 91 km away, was scanning. The volume nearest the first event began at 00:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 106226.